MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED MICRO VENTRICULAR BOLT ICP / TEMP. MONITORING KIT

NATUS MEDICAL INCORPORATED MICRO VENTRICULAR BOLT ICP / TEMP. MONITORING KIT
Model Number 1104HMT
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Part 110-4hmt.The intracranial pressure probe was intervened by ventricular puncture operation on (b)(6) 2020.The operation was successful, and the intracranial pressure probe was removed on (b)(6) 2020.Subsequently, the patient was transferred to another hospital for further treatment.Part of the intracranial pressure probe was found to remain inside the skull during treatment in an external hospital, which was reported to the hospital on (b)(6) 2023.The catheter in question has been discarded, therefore not available for evaluation.
 
Additional Manufacturer Narrative
Initial report ref to natus complaint (b)(4).Additional attempts are being made to confirm if the leftover piece from the patient's skull is still available.There are no capa's related to this issue and this complaint does not identify a deficiency in the product design and therefore a capa is not required.Acceptable risk associated with the complaint as per hazard id 6.3 in (b)(4) camino 110-4 series catheter kits - risk analysis.Low risk.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Further investigation to be carried out.
 
Additional Manufacturer Narrative
Follow up report# 001 ref to natus complaint #(b)(4).Several attempts were made to confirm if any piece of the product was kept for evaluation.The complaint could not be confirmed as the device was discarded at the hospital and no further information regarding the incident was provided.The device history record for the reported lot number, found the catheter met specifications prior to release.The incident occurred in september 2020, reported to natus april 2023.The report states" pulled out the icp and temperature measurement kit" and "ct results showed that drainage tube indentation was visible in the left cerebral ventricle".Although no further information was provided, the model used was a 1104-hmt.The 1104-hmt introducer has a ventricular catheter that is inserted into the ventricle of the patient, the catheter is then inserted into the introducer's ventricular catheter for icp monitoring.The ventricular catheter is made of silicone tubing, if there are sharp skill bone edges the ventricular catheter can be torn while removing the introducer.Since the device is not returning, no further information has been provided and the device history record shows the catheter met specifications upon release, no further action is required at this time.Complaint history was reviewed for the previous two years and found 0 confirmed complaints, giving a failure rate of (b)(4).A review of capa's initiated within the past 12 months, were reviewed to determine if any capas were generated specifically related to the customer's complaint.The review found zero (0) capas where the scope is related to this complaint incident.Failure not confirmed.Complaint could not be verified, materials not returned for analysis.Complaint will be included in trending data for further review.
 
Event or Problem Description

Brand Name
MICRO VENTRICULAR BOLT ICP / TEMP. MONITORING KIT
Common Device Name
MICRO VENTRICULAR BOLT ICP / TEMP. MONITORING KIT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego CA 92121
Manufacturer (Section G)
NATUS MANUFACURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
5955 pacific center boulevard
san diego, CA 92121
MDR Report Key16773533
Report Number2023988-2023-00011
Device Sequence Number15159441
Product Code GWN
UDI-Device Identifier00382830047531
UDI-Public00382830047531
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model Number1104HMT
Device Catalogue Number1104HMT
Device Lot Number118DRX221016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown